MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542713
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation primary with a saline mentor siltex contour profile high 450cc and experienced deflation on the right breast implant.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On 7/23/2019, during evaluation of the sample a parallel lines of shell wear were observed on the anterior aspect, suggesting in-vivo folding or creasing of the device and a tear was noted in the posterior view, measurement approximately 0.5 cm.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.The second product received is related to a concomitant device, therefore no further investigation is required.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, the date of explantation was (b)(6) 2019.The concomitant product was catalog 3542713, sn (b)(4), lot 5929870.The replacement devices were saline mentor siltex contour profile high 450cc.The serial number for the affected device was (b)(4).On 6/19/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE HIGH
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7535609
Report Number1645337-2018-03142
Device Sequence Number1121842
Product Code FWM
UDI-Device Identifier00081317001928
UDI-Public00081317001928
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Catalogue Number3542713
Device Lot Number5929870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer06/18/2018
07/23/2019
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date07/08/2019
07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR